24
views
0
recommends
+1 Recommend
1 collections
    1
    shares
      • Record: found
      • Abstract: found
      • Article: found
      Is Open Access

      Hepatic Ductopenia and Vanishing Bile Duct Syndrome Following Anabolic Androgenic Steroid Use: A Case Report and Literature Review.

      , , ,
      Canadian Journal of General Internal Medicine
      Dougmar Publishing Group, Inc.

      Read this article at

      ScienceOpenPublisher
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          Vanishing bile duct syndrome (VBDS) is a rare acquired disorder associated with progressive destruction and disappearance of intrahepatic bile ducts which eventually leads to cholestasis. VBDS has been linked to a variety of etiologies, including autoimmune disorders, infectious diseases, primary neoplasms, genetic abnormalities, and many classes of medications, including antibiotics, nonsteroidal anti-inflamatories (NSAIDs), anticonvulsants, antipsychotics and others. We present the case of VBDS associated with anabolic androgenic steroid (AAS) exposure in an otherwise healthy 29-year-old male. Resume Le syndrome de disparition des canaux biliaires (SDCB) est une affection acquise rare caractérisée par la destruction progressive et la disparition des canaux biliaires intrahépatiques entrainant une cholestase. Le SDCB a été associé à diverses étiologies, dont des affections auto-immunes, des maladies infectieuses, des néoplasmes primaires, des anomalies génétiques et de nombreuses classes de médicaments, incluant des antibiotiques, des anti-inflammatoires non stéroïdiens, des anticonvulsivants, des antipsychotiques et autres. Nous présentons un cas de SDCB associé à la prise d’un stéroïde androgénique anabolisant chez un homme de 29 ans par ailleurs en bonne santé.    

          Related collections

          Most cited references14

          • Record: found
          • Abstract: not found
          • Article: not found

          Drug-induced liver injury: mechanisms and test systems.

            Bookmark
            • Record: found
            • Abstract: found
            • Article: not found

            Distinct phenotype of hepatotoxicity associated with illicit use of anabolic androgenic steroids.

            We have observed an increase in hepatotoxicity (DILI) reporting related to the use of anabolic androgenic steroids (AAS) for bodybuilding.
              Bookmark
              • Record: found
              • Abstract: not found
              • Article: not found

              The Use of Anabolic-Androgenic Steroids by Canadian Students

                Bookmark

                Author and article information

                Journal
                Canadian Journal of General Internal Medicine
                Can Journ Gen Int Med
                Dougmar Publishing Group, Inc.
                2369-1778
                1911-1606
                January 02 2018
                January 02 2018
                : 12
                : 4
                Article
                10.22374/cjgim.v12i4.156
                48854194-5ab3-4db0-b625-c74087e425ce
                © 2018

                Copyright of articles published in all DPG titles is retained by the author. The author grants DPG the rights to publish the article and identify itself as the original publisher. The author grants DPG exclusive commercial rights to the article. The author grants any non-commercial third party the rights to use the article freely provided original author(s) and citation details are cited. To view a copy of this license, visit https://creativecommons.org/licenses/by-nc/4.0/


                General medicine,Geriatric medicine,Neurology,Internal medicine
                General medicine, Geriatric medicine, Neurology, Internal medicine

                Comments

                Comment on this article